MAUDE Adverse Event Report: COVIDIEN MAGELLAN; SYRINGE, PISTON

COVIDIEN MAGELLAN; SYRINGE, PISTON
Model Number 8881882812
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports a thin liquid in the syringe.
 
Additional Manufacturer Narrative
The customer reports a thin liquid in the syringe.The manufacturing site did not receive any samples or photographs for evaluation.Therefore, the reported issue could not be confirmed.The device history record for lot 608825x <(>&<)> 612434x was reviewed.This product was manufactured and the syringes were physically tested with 0 defects recorded relating to this customer report.The device history record for the lot control indicates that product and specification requirements were met with no non-conforming products identified relating to this customer report.Inspectors routinely examine the product to ensure it meets acceptable quality level (aql) sampling criteria.Some potential conditions that are inspected for include, but are not limited to water in assembled unit, damaged product or components, poor workmanship, particulates or extraneous matter in fluid pathway, and excessive lubricant.Molding processes are validated to ensure product quality during controlled processing.Preventative maintenance of the molding tool is conducted at required frequencies in order to ensure process capability is maintained.A lot cannot be released unless it passes all visual and physical testing requirements according to established aql standards.Without a representative sample(s) being provided, a more complete investigation cannot be performed to the full extent and the reported condition cannot be confirmed.In addition, without sample, a root cause cannot be determined at this time.Per procedure, complaint trends are evaluated during a monthly capa meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key6718461
Report Number1915484-2017-05040
Device Sequence Number11163959
Product Code FMF
UDI-Device Identifier10884521005921
UDI-Public10884521005921
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8881882812
Device Catalogue Number8881882812
Device Lot Number612434X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1